Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 381, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 9:23 PM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 9:23 PM CDT (02:23 UTC)
- Expired
- Jun 30, 2017, 10:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:28 PM CDT | TSTM WND DMG | Talihina, OK | TREE LIMBS 1 INCH IN DIAMETER BROKEN AND SHINGLES BLOWN OFF ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
418
WUUS54 KTSA 010223
SVRTSA
OKC077-079-127-010315-
/O.NEW.KTSA.SV.W.0381.170701T0223Z-170701T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
923 PM CDT FRI JUN 30 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Pushmataha County in southeastern Oklahoma...
Central Latimer County in southeastern Oklahoma...
Le Flore County in southeastern Oklahoma...
* Until 1015 PM CDT
* At 923 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Fanshawe to Talimena State Park to
2 miles north of Stanley, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Poteau... Clayton...
Heavener... Talihina...
Wister... Howe...
Red Oak... Fanshawe...
Albion... Octavia...
Talimena State Park... Heavener Runestone State Park...
Tuskahoma... Big Cedar...
Stanley... Kiamichi...
Whitesboro... Clayton Lake State Park...
Damon... Bengal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3457 9564 3460 9561 3460 9551 3468 9551
3506 9509 3506 9493 3515 9493 3502 9444
3451 9446 3451 9504 3432 9505 3428 9516
TIME...MOT...LOC 0223Z 295DEG 31KT 3504 9486 3480 9496 3457 9547
HAIL...0.88IN
WIND...70MPH
$$3 follow-up statements
435
WWUS54 KTSA 010248
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
948 PM CDT FRI JUN 30 2017
OKC077-010258-
/O.CAN.KTSA.SV.W.0381.000000T0000Z-170701T0315Z/
Latimer OK-
948 PM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LATIMER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3457 9564 3460 9561 3460 9551 3468 9551
3468 9506 3485 9506 3486 9500 3494 9500
3494 9493 3515 9493 3502 9444 3451 9446
3451 9504 3432 9505 3428 9516
TIME...MOT...LOC 0248Z 302DEG 42KT 3499 9448 3463 9466 3449 9537
$$
OKC079-127-010315-
/O.CON.KTSA.SV.W.0381.000000T0000Z-170701T0315Z/
Pushmataha OK-Le Flore OK-
948 PM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN PUSHMATAHA AND LE FLORE COUNTIES...
At 948 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Hartford to near Big Cedar to 4
miles southwest of Clayton Lake State Park, moving southeast at 50
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Poteau... Clayton...
Heavener... Talihina...
Wister... Howe...
Fanshawe... Albion...
Octavia... Clayton Lake State Park...
Talimena State Park... Heavener Runestone State Park...
Tuskahoma... Big Cedar...
Stanley... Lake Wister State Park...
Nashoba... Kiamichi...
Whitesboro... Muse...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3457 9564 3460 9561 3460 9551 3468 9551
3468 9506 3485 9506 3486 9500 3494 9500
3494 9493 3515 9493 3502 9444 3451 9446
3451 9504 3432 9505 3428 9516
TIME...MOT...LOC 0248Z 302DEG 42KT 3499 9448 3463 9466 3449 9537
HAIL...0.75IN
WIND...60MPH
$$253
WWUS54 KTSA 010258
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
958 PM CDT FRI JUN 30 2017
OKC127-010307-
/O.CAN.KTSA.SV.W.0381.000000T0000Z-170701T0315Z/
Pushmataha OK-
958 PM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUSHMATAHA COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore the
warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3468 9494 3510 9473 3502 9444 3451 9446
3451 9494
TIME...MOT...LOC 0257Z 295DEG 31KT 3496 9440 3460 9458 3446 9529
$$
OKC079-010315-
/O.CON.KTSA.SV.W.0381.000000T0000Z-170701T0315Z/
Le Flore OK-
958 PM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHERN LE FLORE COUNTY...
At 957 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Hartford to 4 miles southeast of Big
Cedar to 4 miles west of Nashoba, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Octavia... Lake Wister State Park...
Heavener Runestone State Park... Whitesboro...
Muse... Big Cedar...
Hodgen... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3468 9494 3510 9473 3502 9444 3451 9446
3451 9494
TIME...MOT...LOC 0257Z 295DEG 31KT 3496 9440 3460 9458 3446 9529
HAIL...0.75IN
WIND...60MPH
$$289
WWUS54 KTSA 010313
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1013 PM CDT FRI JUN 30 2017
OKC079-010322-
/O.EXP.KTSA.SV.W.0381.000000T0000Z-170701T0315Z/
Le Flore OK-
1013 PM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY WILL
EXPIRE AT 1015 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible across souther Le Flore county.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3468 9494 3510 9473 3502 9444 3451 9446
3451 9494
TIME...MOT...LOC 0312Z 295DEG 31KT 3491 9426 3455 9444 3441 9515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 6:46 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 646 PM CDT Fri Jun 30 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Storms continue to form along an old outflow boundary from northwest Arkansas through eastern and central Oklahoma. This initial round of storms will likely miss most of the TAF sites for the first part of the evening. Storm potential increases by mid evening into the early morning hours with highest chances south of Interstate 40, with multiple rounds of storms possible at KFSM/KMLC. There will again be a lull in activity on Saturday morning and afternoon. && .PREV DISCUSSION... /Issued 302 PM CDT Fri Jun 30 2017/ DISCUSSION... Main forecast concern this afternoon is the expected thunderstorm development, its evolution, and severe potential later this afternoon and evening. Ongoing thunderstorm activity early this afternoon in west central Arkansas continues to move toward the east into a region of lower instability and should pose only a marginal severe potential, at best, for the next hour or so. As far as late afternoon/evening development, both the synoptic cold front to the north and the outflow boundary farther south are potential foci. The atmosphere south of the outflow boundary exhibits considerably more overall instability, but mesoanalysis data indicate the axis of greatest destabilization over the past few hours extends roughly along I-44, between the two boundaries. Current thinking is that the outflow boundary will be the most likely location for initiation, a scenario that is reinforced by recent data from both the operational and the experimental HRRR. As such, the current plan is for this forecast to carry higher POPs in the vicinity of I-40 and south. However, given the aforementioned mesoanalysis data, will hedge POPs toward the higher side of guidance across northern portions of the forecast area. Large hail, damaging wind gusts, and localized heavy rain/flooding will be the severe weather threats, with the tornado threat looking to be very low. The overnight activity could linger into tomorrow afternoon, with additional thunderstorms possible across southeast Oklahoma and into west central Arkansas tomorrow afternoon. Better thunderstorm chances will return tomorrow night and into Sunday as another disturbance moves through the area. An upper level ridge will build into the region early next week, which will lead to a period of above normal temperatures. The ridge axis will be just far enough west that northwest flow aloft will remain near enough for low thunderstorm chances to continue through much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 70 89 / 50 20 30 40 FSM 72 87 72 91 / 80 30 30 40 MLC 70 86 72 91 / 80 40 40 30 BVO 63 87 66 88 / 30 10 20 40 FYV 65 85 67 85 / 70 20 30 40 BYV 65 84 66 85 / 70 20 20 40 MKO 70 85 71 88 / 80 30 30 40 MIO 65 86 66 87 / 40 10 20 40 F10 70 84 70 90 / 80 30 40 40 HHW 73 87 72 91 / 70 50 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 AVIATION...06 CORFIDI
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Fri Jun 30 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Fri Jun 30 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 6 PM. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...This evening. DISCUSSION... Thunderstorms across southwest Oklahoma late this afternoon will continue to expand in coverage as they track east. Additional thunderstorms are expected to develop across parts of eastern Oklahoma and northwest Arkansas...mainly along and south of Interstate 40. This activity will eventually develop into a complex of storms and track across a large portion of southeast Oklahoma and west central Arkansas during the evening hours. Damaging winds and localized large hail appear to be primary risks through late evening. Additionally locally heavy rainfall is possible. Areas that received heavy rainfall from the overnight storms may also experience localized flooding with any additional heavy rains. The severe weather potential will decease during the late night hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm may be ongoing early Saturday primarily south of Interstate 40 with dry conditions then prevailing from late morning through late afternoon. Thunderstorm chances will then return late Saturday afternoon and continue into Sunday though widespread coverage is not likely. An unsettled pattern will remain in place through much of next week with daily thunderstorm chances across much of the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 30, 8:00 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 SE EUFAULA 35.26N 95.54W
06/30/2017 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
DIME TO QUARTER HAIL WEST OF LONGTOWN. CORRECTED FOR
LOCATION.
&&
JDSLocal storm report, Jun 30, 8:16 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 SE EUFAULA 35.25N 95.53W
06/30/2017 E1.00 INCH PITTSBURG OK PUBLIC
&&
JDSLocal storm report, Jun 30, 8:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 4 SE FORT SMITH 35.34N 94.35W
06/30/2017 E1.75 INCH SEBASTIAN AR EMERGENCY MNGR
&&
JDSLocal storm report, Jun 30, 8:57 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 8 SSE FORT SMITH 35.28N 94.34W
06/30/2017 E2.00 INCH SEBASTIAN AR BROADCAST MEDIA
NEAR RILEY FARM
&&
JDSLocal storm report, Jun 30, 8:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL GREENWOOD 35.22N 94.26W
06/30/2017 E1.75 INCH SEBASTIAN AR EMERGENCY MNGR
&&
JDSLocal storm report, Jun 30, 9:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL GREENWOOD 35.22N 94.26W
06/30/2017 E2.00 INCH SEBASTIAN AR BROADCAST MEDIA
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 42 min |
| Jun 30, 7:05 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 30, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 48 min |
| Jun 30, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 51 min |
| Jun 30, 7:42 PM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee, Sequoyah | 3 hr |
| Jun 30, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| Jun 30, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 51 min |
| Jun 30, 8:23 PM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 3 hr |
| Jun 30, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 50 min |
| Jun 30, 8:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 53 min |
| Jun 30, 11:05 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| Jun 30, 11:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Jun 30, 11:38 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.